MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX 180NRE DIALYZER FINISHED ASSY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX 180NRE DIALYZER FINISHED ASSY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500318E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility nurse reported that a dialyzer blood leak occurred immediately initiating the patient¿s hemodialysis (hd) treatment.The patient was restarted on a new machine and treatment completed successfully with new supplies.The complaint device was reported to be available to be returned to the manufacturer for evaluation.Additional information was requested, however to date not provided.
 
Additional Manufacturer Narrative
Correction: d4 and h4.
 
Additional Manufacturer Narrative
Additional information: d10, h3 plant investigation: the actual device was returned to the manufacturer for physical evaluation.A sample from the reported lot was received and was subjected to a laboratory bubble point test.A leak was detected as a steady flow of bubbles from the cavity id end potting cut surface at approximately 75°, with the dialysate ports situated at 0°.The dialyzer was then disassembled for further evaluation and two potted fiber fragments were identified.The first fiber fragment measured approximately 0.54mm in length and the second fiber measured approximately 0.60mm in length.The opposing ends of each fiber could not be isolated.Further examination of the fiber bundle did not identify any other damage or irregularities.The lot history review was performed and there were no other reported complaints noted against the lot.The production record was reviewed and there was no indication of product non-acceptance or deviation in the manufacturing process potentially related to the complaint.This includes non-conformances, rework, labeling, process controls, and any other occurrence in production.The reported lot number passed pyrogen testing, was within sterilization dosage parameters and passed all release criteria.

Brand Name
OPTIFLUX 180NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
475 west 13th street
ogden UT 84404
MDR Report Key9082138
Report Number1713747-2019-00303
Device Sequence Number11438023
Product Code KDI
UDI-Device Identifier00840861100194
UDI-Public00840861100194
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123262
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number0500318E
Device Lot Number19EU02009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Device Age MO
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer09/24/2019
11/26/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date09/25/2019
11/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1